MAUDE Adverse Event Report: STRYKER GMBH RECON LAG SCREWDRIVER ROD IMN INSTRUMENTS

STRYKER GMBH RECON LAG SCREWDRIVER ROD IMN INSTRUMENTS
Catalog Number 23510221
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Event or Problem Description
The splitting recon lag screw bit/rod set did not lock and made the endcap filthy.
 
Additional Manufacturer Narrative
Correction: please refer to h3 - device evaluated by mfg.The reported event could not be confirmed since the returned devices are conforming to specifications and fully functional.The device inspection revealed the following: the spreading recon lag screwdriver and the corresponding rod were returned for evaluation.The recon lag screwdriver rod is in a very used condition, the head has wear marks allover, the coating at the tip is not present anymore and the thread is worn.The device was obviously often and intense used.The spreading recon lag screwdriver is in a good condition.There are slight wear marks visible at the hexagon, but there is no indication that these marks could have an influence on the functionality.A functional test with a handle was performed.The screwdriver and the rod could be assembled and disassembled without any issues.The prongs of the spreading hexagon did expand as intended when the rod was tightened.A end cap was used for a functional test and the cap did firmly hold on the screwdriver when the rod was tightened, no play could be observed.In the final position with the cap attached was still a gap of about 1mm between the end of the handle and the head of the rod.This shows that the rod was not in the end position when the cap was fin the hold position and that there was still room for further spreading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.The reported malfunction could not be reproduced with the returned devices, to define the root cause of the event all other during the procedure used devices would be needed for evaluation.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
RECON LAG SCREWDRIVER ROD IMN INSTRUMENTS
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20105711
Report Number0009610622-2024-00826
Device Sequence Number7664726
Product Code HXX
UDI-Device Identifier07613327361858
UDI-Public(01)07613327361858(11)190827(10)K09A040
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number23510221
Device Lot NumberKP433903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2024
Supplement Date Received by Manufacturer09/19/2024
Initial Report FDA Received Date08/30/2024
Supplement Report FDA Received Date10/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/28/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age88 YR
Patient SexFemale